MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 5MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 5MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035425150
Medical Device Problem Codes Fracture (1260); Migration (4003)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to the manufacturer as the fractured portioned of the subject device was left inside the patient's vasculature.
 
Event or Problem Description
It was reported that a stent assisted coiling procedure was performed in a patient with left ica ( internal carotid artery) c5 (segment) aneurysm.During the procedure, when the physician insert the subject coil into the aneurysm, after half of the subject coil was filled into the aneurysm, a fractured loop of the subject coil dropped out of the aneurysm.So the physician deployed a stent to support and continued to fill the subject coil.Later when the physician attempted to detach the subject coil using a power supply system, he found that the subject coil was not detached.The physician replaced the power supply system for three times to detach the subject coil but was still not able to detach the subject coil.Therefore the physician decided to retrieve the subject coil and found that the subject coil was fractured and the fractured part of the subject coil remained inside the patients vascular anatomy.The physician used a guidewire to push the fractured subject coil back into the aneurysm, during this adjustment, the tip of the microcatheter migrated out of the aneurysm and the fracture subject coil was taken to the vessel as well.The physician deployed another stent to press the fractured subject coil against the vessel wall.The subject coil was replaced and the physician continued to fill the aneurysm.The procedure was completed successfully.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as visual testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The device was not returned and therefore the as reported cannot be confirmed.The as reported 'main coil broken/fractured during use', 'main coil migration', 'main coil failed/unable to detach', 'un-retrieved device fragments' will be assigned undeterminable.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned.
 
Event or Problem Description

Brand Name
TARGET 360 ULTRA 5MM X 15CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key14139703
Report Number3008881809-2022-00181
Device Sequence Number6371890
Product Code HCG
UDI-Device Identifier04546540675965
UDI-Public04546540675965
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2024
Device Model NumberM0035425150
Device Catalogue NumberM0035425150
Device Lot Number23135150
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/25/2022
Supplement Date Received by Manufacturer06/02/2022
Initial Report FDA Received Date04/19/2022
Supplement Report FDA Received Date06/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1310 GUIDEWIRE (UNKNOWN); CODIS 6F DISTAL CATHETER (CORDIS); EXCELSIOR SL-10 MICROCATHETER (STRYKER); EXCELSIOR XT-27 CATHETER (STRYKER); INZONE POWER SUPPLY SYSTEM (STRYKER); NEUROFORM EZ STENT (STRYKER)
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age59 YR
Patient SexFemale
Patient Weight47 KG
Patient RaceAsian